Alert archive / Puerto Rico / Tropical Storm Warnings in 2011

Tropical Storm Warning 1005, NWS JSJ

August 1, 2011

NWS JSJ issued this tropical storm warning at Aug 1, 2011, 8:10 PM CDT. It was in force for 38 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2011, 8:10 PM CDT (01:10 UTC)
Expired
Aug 3, 2011, 10:34 AM CDT
In force
38 hr
Issued by
NWS JSJ

What forecasters said that day

The local office's own words before this tropical storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this tropical storm warning went out at Aug 1, 2:23 PM CDT, 5 hours 47 minutes earlier.

Area forecast discussion, Aug 1, 2:23 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
323 PM AST MON AUG 1 2011

.SYNOPSIS...TROPICAL WAVE EAST OF THE LESSER ANTILLES WILL ENTER
THE EASTERN CARIBBEAN SEA TONIGHT AND MOVE ACROSS THE CARIBBEAN
OFFSHORE WATERS TUE NIGHT. HEAVY RAINS AND SQUALLS WITH NEAR
TROPICAL STORM FORCE WINDS EXPECTED ACROSS PR/USVI TUE NIGHT-WED.

&&

.DISCUSSION...MAIN FEATURE OF INTEREST IS TROPICAL WAVE TO THE
EAST OF THE ANTILLES. 18Z ANALYSIS FROM NHC SHOWS POSSIBLE LOW
LEVEL CENTER NEAR 15.3N AND 60.5W MOVING TO THE WNW OR 290 DEGS AT
18 KT. MAXIMUM WINDS ARE NEAR 30 KT WHICH EXTEND AS FAR AS 60NM TO
THE NORTHEAST. 18Z EARLY TRACK GUIDANCE AND 12Z GLOBAL MODELS KEEP
THE SYSTEM ROUGHLY ABOUT 2 DEGS SOUTH OF PR TUE NIGHT. USED 12Z OP
GFS FOR WX AND WINDS. REGARDLESS OF WHETHER THIS SYSTEM DEVELOPS
INTO A NAMED STORM OR NOT...SQUALLS WITH HEAVY RAINS AND STRONG
WINDS ARE EXPECTED TO AFFECT PR/USVI TUE NIGHT AND WED. SQUALLS
WILL BEGIN TO ENTER THE LOCAL WATERS EARLY TUE AND BECOME MORE
FREQ AS THE DAY PROGRESSES.

ASSUMING SYSTEM DOES NOT DEVELOP...WIND ADVISORIES AND A FLASH
FLOOD WATCH WOULD NEED TO BE ISSUED FOR ALL LAND AREAS AT SOME
TIME EITHER TONIGHT OR TOMORROW. THIS IS MOST LIKELY TO HAPPEN
DURING THE MIDNIGHT SHIFT TONIGHT. A GALE WARNING MAY ALSO BE
ISSUED FOR CARIBBEAN COASTAL WATERS.

MAIN IMPACTS WITH THIS SYSTEM ARE:

WINDS...GUSTS 35-40 MPH LOCALLY HIGHER OVER ELEVATED TERRAIN AND
OVER WATER ESPECIALLY IN RAINBANDS. A WIND ADVISORY WILL BE REQUIRED FOR
SUSTAINED WINDS OF 25 KT OR GREATER ASSUMING NO TS WARNINGS ARE
ISSUED.

HEAVY RAINS/FLASH FLOODING...WIDESPREAD AMOUNTS GREATER THAN 5
INCHES MAINLY EASTERN HALF OF PR AND THE SOUTHERN SLOPES. WEST AND
NORTHWEST AREAS WILL SEE LESSER AMOUNTS. FLASH FLOODING IS LIKELY
IN FLOOD PRONE AREAS AND RIVERS SUCH AS MARIN RIVER IN
PATILLAS...LA PLATA RIVER...LOIZA RIVER TRIBUTARIES AND ALL SMALL
RIVERS IN THE EASTERN THIRD OF PUERTO RICO AND OF COURSE URBAN
AREAS IN THE SAN JUAN METRO AREA.

TORNADOES/WATERSPOUTS....BRIEF ISOLATED TORNADOES OR WATERSPOUTS
ARE POSSIBLE ESPECIALLY TUE EVENING.

DANGEROUS HIGH SURF CONDITIONS CARIBBEAN SHORES.

&&

.AVIATION...VFR THROUGH 12Z TUE. WX CONDITIONS WILL DETERIORATE
RAPIDLY TUE AFTERNOON WITH MVFR CIGS IN +RA. LLWS AND TURBULENCE
ALSO EXPECTED TUE FIRST LEEWARD AND USVI TERMINALS THEN SPREADING
WWD LATE TUE PR TERMINALS.

&&

.MARINE...SCA FOR ALL WATERS FOR 20-25 KT WATERS. GALE WARNINGS
MAY BE REQUIRED ASSUMING NO TS WARNINGS ARE ISSUED. TROPICAL STORM
WARNINGS MAY ALSO ISSUED AT ANY TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  82  90  78  83 /  30  90  90  90
STT  78  90  78  83 /  50 100 100  90

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

25/64
Hazardous weather outlook, Aug 1, 9:56 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
1056 AM AST MON AUG 1 2011

AMZ710>745-PRZ001>013-021000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
1056 AM AST MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A VIGOROUS TROPICAL WAVE LOCATED ABOUT 250 MILES EAST OF
MARTINIQUE CONTINUES TO SHOW SIGNS OF ORGANIZATION HOWEVER THIS
SYSTEM HAS NOT DEVELOPED A CLOSED SURFACE CIRCULATION YET.
ACCORDING TO THE LATEST INFORMATION FROM THE NATIONAL HURRICANE
CENTER THIS SYSTEM COULD DEVELOP INTO A TROPICAL CYCLONE LATER
TODAY OR TOMORROW. REGARDLESS OF WHETHER THIS WAVE DEVELOPS INTO
A TROPICAL CYCLONE OR NOT...SQUALLS WITH STRONG GUSTY WINDS AND
HEAVY RAINS WILL BEGIN TO MOVE INTO EASTERN PUERTO RICO BY TUESDAY
AFTERNOON. THE HEAVIEST RAINS AND STRONGEST WINDS ARE EXPECTED
TUESDAY NIGHT AND WEDNESDAY AS THE SYSTEM MOVES TO THE WEST
NORTHWEST AROUND 15 MPH ACROSS THE CARIBBEAN COASTAL WATERS SOUTH
OF PUERTO RICO. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE WIDESPREAD
HEAVY RAINFALL AND FLASH FLOODING ESPECIALLY ACROSS THE EASTERN
HALF OF PUERTO RICO LATE TUESDAY NIGHT AND WEDNESDAY. A FLASH
FLOOD WATCH MAY BE REQUIRED LATER TODAY. TROPICAL CYCLONE WATCHES
OR WARNINGS MAY ALSO BE REQUIRED LATER TODAY IF THE SYSTEM
DEVELOPS INTO A NAMED STORM. PEOPLE IN PUERTO RICO ARE URGED TO
MONITOR LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER AND
THE NATIONAL WEATHER SERVICE IN SAN JUAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

AMZ715-725-VIZ001-002-021000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
1056 AM AST MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A VIGOROUS TROPICAL WAVE LOCATED ABOUT 250 MILES EAST OF
MARTINIQUE CONTINUES TO SHOW SIGNS OF ORGANIZATION HOWEVER THIS
SYSTEM HAS NOT DEVELOPED A CLOSED SURFACE CIRCULATION YET.
ACCORDING TO THE LATEST INFORMATION FROM THE NATIONAL HURRICANE
CENTER THIS SYSTEM COULD DEVELOP INTO A TROPICAL CYCLONE LATER
TODAY OR TOMORROW. REGARDLESS OF WHETHER THIS WAVE DEVELOPS INTO
A TROPICAL CYCLONE OR NOT...SQUALLS WITH STRONG GUSTY WINDS AND
HEAVY RAINS WILL BEGIN TO MOVE INTO THE U.S. VIRGIN ISLANDS EARLY
TUESDAY. THE HEAVIEST RAINS AND STRONGEST WINDS ARE EXPECTED
TUESDAY AFTERNOON THROUGH WEDNESDAY AS THE SYSTEM MOVES TO THE
WEST NORTHWEST AROUND 15 MPH ACROSS THE CARIBBEAN COASTAL WATERS
SOUTH OF SAINT CROIX. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE
WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING ESPECIALLY ACROSS THE
EASTERN HALF OF PUERTO RICO LATE TUESDAY NIGHT AND WEDNESDAY. A
FLASH FLOOD WATCH MAY BE REQUIRED LATER TODAY. TROPICAL CYCLONE
WATCHES OR WARNINGS MAY ALSO BE REQUIRED LATER TODAY IF THE SYSTEM
DEVELOPS INTO A NAMED STORM. PEOPLE IN THE U.S. VIRGIN ISLANDS ARE
URGED TO MONITOR LATEST FORECASTS FROM THE NATIONAL HURRICANE
CENTER AND THE NATIONAL WEATHER SERVICE IN SAN JUAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

ROSA

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:18 AM CDTAreal Flood AdvisoryJSJ4 hr
Aug 1, 8:10 PM CDTTropical Storm WatchJSJ34 hr

Nearby

Tropical Storm Warnings in Puerto Rico, 2011Every tropical storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.